Alert archive / Tennessee / Tornado Warnings in 2023
Tornado Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 31, 2023, 11:21 PM CDT for 5 counties in Tennessee. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 11:21 PM CDT (04:21 UTC)
- Expired
- Apr 1, 2023, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.25 in
Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:35 PM CDT | TORNADO | 2 N Adamsville, TN | *** 9 FATAL *** ADAMSVILLE, TN TORNADO EF-3. |
| Mar 31, 11:35 PM CDT | TORNADO | 2 Ne Adamsville, TN | ONE HOUSE NEAR ADAMSVILLE HAD ITS ROOF TORN OFF. |
| Mar 31, 11:45 PM CDT | TSTM WND DMG | Enville, TN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM ENVILLE. MINOR TREE AND OUTBUILDING DAMAGE IN THE ENVILLE AREA. |
| Mar 31, 11:50 PM CDT | TSTM WND DMG | 2 Wnw Morris Chapel, TN | SEVERAL TREES UPROOTED ALONG HIGHWAY 22. THIS IS NORTH OF THE EARLIER EF2 TORNADO TRACK. |
| Mar 31, 11:56 PM CDT | TORNADO | 2 Ssw Clifton, TN | *** 2 INJ *** THIS LONG-TRACK TORNADO ENTERED WAYNE COUNTY AROUND 2 MILES SOUTH OF CLIFTON AND CONTINUED NORTHEAST, PASSING ACROSS HIGHWAY 641 NEAR TOM HOLT ROAD WHERE SEVERAL HOMES AND OUTBUILDINGS WERE HEAVILY DAMAGED AND DOZENS OF TREES BLOWN DOWN. FURTHER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:58 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632
WFUS54 KMEG 010421
TORMEG
TNC023-039-071-077-109-010500-
/O.NEW.KMEG.TO.W.0061.230401T0421Z-230401T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1121 PM CDT Fri Mar 31 2023
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Henderson County in west Tennessee...
Northeastern McNairy County in west Tennessee...
Northern Hardin County in west Tennessee...
East central Chester County in west Tennessee...
Southern Decatur County in west Tennessee...
* Until midnight CDT.
* At 1120 PM CDT, a confirmed large and extremely dangerous tornado
was located near Adamsville, or 12 miles northeast of Selmer,
moving east at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* Locations impacted include...
Savannah, Adamsville, Sardis, Olive Hill, Morris Chapel,
Montgomery, Crump, Saltillo, Stantonville, Milledgeville, Enville,
Good Hope, Right, Phillips, Haney, Old Lawton, Hinkle, Pleasant
Grove, Red Walnut and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
3533 8802 3530 8802 3529 8798 3518 8798
3515 8850 3536 8857 3557 8801 3552 8797
3548 8799 3547 8803 3544 8804 3543 8803
3541 8797
TIME...MOT...LOC 0420Z 255DEG 39KT 3529 8844
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN
$$5 follow-up statements
774
WWUS54 KMEG 010429
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1129 PM CDT Fri Mar 31 2023
TNC023-077-010438-
/O.CAN.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Henderson TN-Chester TN-
1129 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR SOUTHEASTERN HENDERSON AND EAST CENTRAL
CHESTER COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.
LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
3529 8798 3518 8798 3515 8848 3536 8853
3539 8846 3537 8837 3541 8835 3542 8836
3542 8824 3548 8825 3557 8801 3551 8797
3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0428Z 261DEG 22KT 3527 8845
$$
TNC039-071-109-010500-
/O.CON.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
McNairy TN-Hardin TN-Decatur TN-
1129 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MCNAIRY...NORTHERN HARDIN AND SOUTHERN DECATUR
COUNTIES...
At 1128 PM CDT, a confirmed large and extremely dangerous tornado was
located near Adamsville, or 10 miles northeast of Selmer, moving east
at 25 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Savannah, Adamsville, Sardis, Olive Hill, Morris Chapel, Montgomery,
Crump, Saltillo, Stantonville, Milledgeville, Enville, Good Hope,
Right, Phillips, Haney, Old Lawton, Hinkle, Pleasant Grove, Red
Walnut and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
3529 8798 3518 8798 3515 8848 3536 8853
3539 8846 3537 8837 3541 8835 3542 8836
3542 8824 3548 8825 3557 8801 3551 8797
3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0428Z 261DEG 22KT 3527 8845
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN
$$156
WWUS54 KMEG 010437
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1137 PM CDT Fri Mar 31 2023
TNC109-010447-
/O.CAN.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
McNairy TN-
1137 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTHEASTERN MCNAIRY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.
LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
3529 8798 3520 8798 3519 8837 3537 8836
3541 8835 3542 8836 3542 8824 3548 8825
3553 8798 3551 8797 3548 8799 3544 8804
3543 8803 3541 8797
TIME...MOT...LOC 0437Z 255DEG 44KT 3530 8829
$$
TNC039-071-010500-
/O.CON.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Hardin TN-Decatur TN-
1137 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN HARDIN AND SOUTHERN DECATUR COUNTIES...
At 1137 PM CDT, a confirmed large and extremely dangerous tornado was
located near Morris Chapel, or near Savannah, moving east at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Savannah, Adamsville, Sardis, Olive Hill, Morris Chapel, Montgomery,
Crump, Saltillo, Milledgeville, Right, Phillips, Haney, Hinkle,
Pleasant Grove, Red Walnut, Olivehill, Cerro Gordo, Thurman, Gumdale
and Sibley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
3529 8798 3520 8798 3519 8837 3537 8836
3541 8835 3542 8836 3542 8824 3548 8825
3553 8798 3551 8797 3548 8799 3544 8804
3543 8803 3541 8797
TIME...MOT...LOC 0437Z 255DEG 44KT 3530 8829
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$771
WWUS54 KMEG 010443
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1143 PM CDT Fri Mar 31 2023
TNC039-071-010500-
/O.CON.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Hardin TN-Decatur TN-
1143 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN HARDIN AND SOUTHERN DECATUR COUNTIES...
At 1143 PM CDT, a confirmed large and extremely dangerous tornado was
located near Savannah, moving east at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Savannah, Olive Hill, Montgomery, Saltillo, Thurman, Gumdale, Sibley,
Phillips, Haney, Bath Springs, Five Forks, Pleasant Grove, Red
Walnut, Swift, Dunbar, Olivehill, Bucktown and Cerro Gordo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
3529 8798 3524 8798 3523 8829 3538 8830
3542 8824 3548 8825 3553 8798 3551 8797
3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0443Z 255DEG 39KT 3532 8821
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN
$$190
WWUS54 KMEG 010449
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1149 PM CDT Fri Mar 31 2023
TNC039-071-010500-
/O.CON.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Hardin TN-Decatur TN-
1149 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN HARDIN AND SOUTHERN DECATUR COUNTIES...
At 1149 PM CDT, a confirmed large and extremely dangerous tornado was
located near Olive Hill, or 12 miles northeast of Savannah, moving
east at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Savannah, Olive Hill, Montgomery, Saltillo, Thurman, Gumdale, Sibley,
Phillips, Haney, Bath Springs, Five Forks, Pleasant Grove, Red
Walnut, Swift, Dunbar, Olivehill, Bucktown and Cerro Gordo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
3529 8798 3524 8798 3523 8829 3538 8830
3542 8824 3548 8825 3553 8798 3551 8797
3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0449Z 254DEG 45KT 3535 8808
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN
$$744
WWUS54 KMEG 010453
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1153 PM CDT Fri Mar 31 2023
TNC039-071-010502-
/O.EXP.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Hardin TN-Decatur TN-
1153 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTHERN HARDIN AND SOUTHERN DECATUR
COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the tornado warning will be allowed to expire. However,
very large hail is still possible with this thunderstorm.
A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.
Remember, a Tornado Warning still remains in effect for south
Decatur County and north Hardin County until midnight.
LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
3529 8798 3524 8798 3523 8829 3538 8830
3542 8824 3548 8825 3553 8798 3551 8797
3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0452Z 255DEG 39KT 3535 8806
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 7:47 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 31, 7:47 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
747 PM CDT Fri Mar 31 2023
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS...
Issued at 747 PM CDT Fri Mar 31 2023
00Z Surface analysis places a cold front from Central Iowa back
through Northwest Arkansas and into Central Texas. Surface
dewpoints still remain high in the 60s across much of the Mid-
South. Latest mesoanalysis yields between 1000-1500 J/kg surface-
based CAPE, 0-1 km Storm Relative Helicity values generally
averaging between 300-500 m2/s2, and backing surface winds across
West Tennessee and Northwest Mississippi. Short-term trends still
indicate the environment remains favorable for supercells across
the Mid-South this evening with ample directional and speed shear,
and low LCLs. Consequently, Tornado Watch #94 which covers areas
generally along and west of the Mississippi River was extended
through 3Z. (10 PM CDT)
CJC
&&
.SYNOPSIS...
Issued at 315 PM CDT Fri Mar 31 2023
A Severe Weather Outbreak is imminent this afternoon and evening.
A rare High Risk has been issued for southwest portions of the
Mid-South including the Memphis, Tennessee and Oxford,
Mississippi metros, with a Moderate Risk across the rest of the
Memphis Forecast Area. Damaging winds and several tornadoes remain
the highest threats, including a couple of strong and long-
tracked tornadoes possible. Secondary threats include large hail
and heavy rainfall. The threat for severe weather will end within
a couple of hours after midnight with a brief reprieve from
severe weather for the weekend. Wet, warm, and unsettled weather
will move into the region on Monday and persist through much of
next week. Severe weather chances remain in play for the Tuesday
to Wednesday timeframe.
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 315 PM CDT Fri Mar 31 2023
A Severe Weather Outbreak is still on track for this afternoon
and evening across the Mid-South. Little Rock, Arkansas has
already had at least one strong and damaging tornado move through
their city. The cell that produced that tornado is on a northeast
track towards Cross and Poinsett Counties in eastern Arkansas and
may intensify as it moves into our area.
Severe weather ingredients remain healthy along and west of the
Mississippi River with a less unstable environment further east.
However, the airmass is still continuing to modify ahead of the
main trough and will likely become just as unstable over the next
couple of hours.
A secondary marine front was analyzed along a northwest
to southeast line from Jonesboro, Arkansas to Holly Springs,
Mississippi and back through Tupelo, Mississippi. Dewpoints are in
the mid to upper 60s south of the front with low 60 dewpoints
north of the front. The latest Mesoanalysis places 2000 J/kg
SBCAPE in our southwest counties with a gradient of 1000 J/kg near
Memphis and down to 500 J/kg near Paris, TN. Additionally, the
entire forecast area is already in a highly sheared environment.
Any storms that move into our area will have the opportunity to
rotate and produce tornadoes, large hail, and heavy rainfall.
Another round of storms will arrive this evening just ahead of a
cold front. The environment will likely be a little bit less
unstable, but more highly sheared. Damaging winds and tornadoes
remain the highest threats as it moves across the area. The storms
may congeal into a line of storms as they move into northeast
Mississippi later this evening. That threat would include damaging
winds and embedded tornadoes. The threat for severe weather
should end within a couple of hours after midnight.
High pressure will build into the region for Saturday and winds
will remain elevated. Sunday looks to be a nice day with
temperatures in the 70s and light winds and low humidity.
Wet, humid, and unsettled weather will set up across the region on
Monday and persist through at least late week. Dewpoints will
climb into the mid to upper 60s as temperatures climb into the
lower 80s early next week. There remains a risk for severe weather
Tuesday into the Wednesday timeframe.
AC3
&&
.AVIATION...(00Z TAFS) Issued at 620 PM CDT Fri Mar 31 2023
A round of strong to severe thunderstorms is expected to impact
MEM and MKL over the next hour or two. Strong damaging wind is
possible along with brief IFR vis. Hail and a tornado at least in
the vicinity is also a possibility.
Before and after thunderstorms strong south to southwest gradient
wind is likely between 25 and 45mph with gusts to 45 mph. Winds
will shift west and then northwest behind a cold front later
tonight.
VFR conditions will prevail at all sites tomorrow along with
northwest wind 10-15kt.
30/Sirmon
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Saturday for ARZ009-018-026>028-035-
036-048-049-058.
MO...Wind Advisory until 1 AM CDT Saturday for MOZ113-115.
MS...Wind Advisory until 1 AM CDT Saturday for MSZ001>017-020>024.
TN...Wind Advisory until 1 AM CDT Saturday for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...ARSIn the hours before
Local storm report, Mar 31, 9:13 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
913 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 2 W HERNANDO 34.83N 90.02W
03/31/2023 DESOTO MS EMERGENCY MNGR
SEVERAL TREES WERE KNOCKED DOWN WITH ONE
TREE ON A CAR ON HORN LAKE ROAD NORTH OF
DEAN ROAD.
&&Local storm report, Mar 31, 9:46 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
946 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 1 W BETHEL SPRINGS 35.24N 88.63W
03/31/2023 MCNAIRY TN AMATEUR RADIO
REPORTS OF DAMAGE ON BUENA VISTA ROAD.
&&Local storm report, Mar 31, 10:04 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 4 NW BETHEL SPRINGS 35.24N 88.61W
03/31/2023 MCNAIRY TN FIRE DEPT/RESCUE
A WALL COLLAPSED ON A HOUSE ON FLOWERS ROAD
NEAR BETHEL SPRINGS.
&&Local storm report, Mar 31, 10:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND DMG SELMER 35.17N 88.59W
03/31/2023 MCNAIRY TN EMERGENCY MNGR
TREES DOWN NEAR THE INTERSECTION OF DOWTY
ROAD AND PEACH STREET ON THE NORTH SIDE OF
SELMER.
&&Local storm report, Mar 31, 10:09 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG 5 SW HUNTINGDON 35.97N 88.48W
03/31/2023 CARROLL TN PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&Special weather statement, Mar 31, 10:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
1054 PM CDT Fri Mar 31 2023
TNZ089-090-010430-
Hardeman TN-Fayette TN-
1054 PM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of eastern Fayette and
northern Hardeman Counties through 1130 PM CDT...
At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm over
Somerville, or 20 miles northeast of Collierville, moving northeast
at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bolivar, Whiteville, Somerville, Cloverport, Warren, Moscow,
Williston, Toone, Hickory Valley, Fayette Corners, Laconia, Vildo,
Middleburg, Pattersonville, Powers, Shandy and Miller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.
&&
LAT...LON 3504 8941 3526 8950 3543 8908 3543 8895
3521 8885
TIME...MOT...LOC 0354Z 246DEG 53KT 3519 8937
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:28 PM CDT | Tornado Warning | MEG | Benton, Carroll | 10 min |
| Mar 31, 7:35 PM CDT | Tornado Warning | MEG | Shelby | 40 min |
| Mar 31, 8:06 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Shelby | 39 min |
| Mar 31, 8:31 PM CDT | Special Weather Statement | MEG | Lauderdale | 29 min |
| Mar 31, 8:38 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, McNairy | 37 min |
| Mar 31, 9:14 PM CDT | Tornado Warning | MEG | Chester, Hardeman, Hardin, McNairy | 46 min |
| Mar 31, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood | 45 min |
| Mar 31, 9:34 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 41 min |
| Mar 31, 9:44 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 30 min |
| Mar 31, 9:45 PM CDT | Tornado Warning | MEG | Carroll, Crockett, Gibson, Haywood | 45 min |
| Mar 31, 10:03 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 27 min |
| Mar 31, 10:07 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 23 min |
| Mar 31, 10:09 PM CDT | Tornado Warning | MEG | Benton, Carroll, Henry | 51 min |
| Mar 31, 10:16 PM CDT | Tornado Warning | MEG | Benton, Henry | 22 min |
| Mar 31, 10:22 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 53 min |
| Mar 31, 10:26 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Madison | 33 min |
| Mar 31, 10:51 PM CDT | Tornado Warning | MEG | Chester, Hardeman, McNairy | 39 min |
| Mar 31, 10:52 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henderson | 38 min |
| Mar 31, 10:54 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 36 min |
| Mar 31, 11:00 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 45 min |
| Mar 31, 11:19 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman, Shelby | 3 hr |
| Mar 31, 11:25 PM CDT | Special Weather Statement | MEG | Henderson | 35 min |
| Mar 31, 11:26 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 34 min |
| Mar 31, 11:29 PM CDT | Special Weather Statement | MEG | Benton | 16 min |
| Mar 31, 11:41 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Decatur | 19 min |
| Mar 31, 11:45 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 45 min |
| Mar 31, 11:56 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 49 min |
| Apr 1, 12:22 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 22 min |
| Apr 1, 3:24 AM CDT | Wind Advisory | MEG | Benton, Carroll, Crockett, Decatur, Dyer, Gibson and 8 more | 11 hr |
| Apr 1, 2:13 PM CDT | Wind Advisory | MEG | Benton, Carroll, Chester, Decatur, Hardeman, Hardin and 3 more | 4 hr |
Nearby
Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.